MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BLADE FOR CABLE CUTTER; CUTTER, WIRE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BLADE FOR CABLE CUTTER; CUTTER, WIRE
Model Number 03.221.008
Medical Device Problem Codes Failure to Cut (2587); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative:: reporter is a j&j sales representative.A product investigation was conducted.Visual inspection: the blade for cable cutter (p/n: 03.221.008, lot #: t162927) was returned and received at us cq.Upon visual inspection the proximal threads on the inner blade are observed to be deformed.No other issues were observed with the returned device.Functional test: a functional test cannot be performed as the device was returned by itself.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed investigation conclusion: the complaint condition was not confirmed for the blade for cable cutter (p/n: 03.221.008, lot #: t162927).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the deformed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: part number: 03.221.006 lot number: t162927 manufacturing site: (b)(4).Release to warehouse date: (b)(6) 2018.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during total hip replacement, the cable cutter stop cutting, get stuck and will not cut cables.Procedure outcome and patient status are unknown.During manufacturer's investigation of the returned device it was identified that the proximal threads on the inner blade are deformed.This device condition was determined to be reportable on (b)(6) 2021.This report is for one (1) blade for cable cutter this is report 1 of 1 for complaint (b)(4).

Brand Name
BLADE FOR CABLE CUTTER
Common Device Name
CUTTER, WIRE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12053840
Report Number2939274-2021-03187
Device Sequence Number4421800
Product Code HXZ
UDI-Device Identifier10886982076717
UDI-Public(01)10886982076717
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.221.008
Device Catalogue Number03.221.008
Device Lot NumberT162927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2021
Initial Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1